Numerical methods and programming
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Num. Meth. Prog.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Num. Meth. Prog., 2012, Volume 13, Issue 2, Pages 366–376 (Mi vmp40)  

Вычислительные методы и приложения

Basic properties of an inverse iteration algorithm for solving linear systems with positive definite matrices

V. N. Ivanov

Perm State University

Abstract: The problem of solving positive definite systems of linear equations with slowly varying coefficients is considered. The problem is reduced to solving the equations of motion for mechanical systems with respect to accelerations when performing their numerical integration. A new iteration method of solution is proposed. It is shown that this method is a modification of the variable metric Powell–Broyden's method. Some conditions of convergence are obtained and the basic properties of the method are considered. It is proved that, in the case of exact arithmetic, the method converges after a finite number of iterations, which does not exceed the rank of the perturbation matrix for the linear system. A comparative efficiency of the method is shown by an example of solving the equation of motion for some particular mechanical systems.

Keywords: systems of linear algebraic equations; iteration methods; variable metric methods; mechanical systems; equations of motion; numerical integration.

Full text: PDF file (282 kB)
UDC: 519.612+531.01
Received: 04.02.2012

Citation: V. N. Ivanov, “Basic properties of an inverse iteration algorithm for solving linear systems with positive definite matrices”, Num. Meth. Prog., 13:2 (2012), 366–376

Citation in format AMSBIB
\Bibitem{Iva12}
\by V.~N.~Ivanov
\paper Basic properties of an inverse iteration algorithm for solving linear systems with positive definite matrices
\jour Num. Meth. Prog.
\yr 2012
\vol 13
\issue 2
\pages 366--376
\mathnet{http://mi.mathnet.ru/vmp40}


Linking options:
  • http://mi.mathnet.ru/eng/vmp40
  • http://mi.mathnet.ru/eng/vmp/v13/i2/p366

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Numerical methods and programming
    Number of views:
    This page:77
    Full text:52

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022